Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Marinol Add

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Marijuana

...patients taking chemotherapy treatment for cancer. It reduces muscle spasms in people with nerve problems like multiple sclerosis and can help treat some types of pain. These uses led to the development of the drug dronabinol (Marinol), a synthetic version of THC. NOTE: Federal and state laws generally forbid the sale or possession of marijuana. Fifteen states and Washington, D.C., have passed "medical marijuana" laws that permit limited use...
Ask the Experts

Desperate faiding away

My doctors have tried putting me on and of cycles of testosterone I gain a little weight while am on them but as soon as I stop taking the steroids I fade away quick. My doctor prescribed serostim as I cannot maintain lean body mass, I have terrible...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
First of all, your doctor needs to find out why your energy is low. Is it caused by anxiety, sleep apnea, low testosterone, HIV medications, low thyroid function, depression, or combination of these factors? Why are you losing weight so fast? Is it... Read more »

Marinol for nausea

In response to you answer about contolling nausea, I'd like to add my experience. When I started HIV meds I lost my appetite and began to feel not-quite-right all the time, with occasional waves of nausea. I began to lose about a pound each...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Thanks for sharing your experience. I tell people that treating weight loss should be done in a multuifactorial way: get your appetite up, your hormones in balance and exercise!Nelson Read more »

Weight Loss; Marinol or Steroids?

doctor prescribed Marinol 2.5mg (1 capsule) for my weight loss (from 165 lbs. to 140 lbs. since January of this year). He told me that it would stimulate my appetite so that I might eat more and gain weight. I'm afraid that I haven't really noticed...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
...Marinol is synthetic marijuana, it does give some people a little buzz like smoking a joint. It is supposed to give you an appetite. Read more »

Loosing it in Las Vegas

Dear Dr.Horwath, When I was on Peg-Intron my Dr. put me on Prozac, appox 6months ago. When I could no longer tolerate the side effects of the Peg-Intron Istoped taking the Prozac as well. I have been in a SERIOUS BLACK HOLE for the past 4-6 weeks,...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
From your description, it sounds like you are experiencing a depression. If Prozac helped you in the past, then it is quite likely to continue to be helpful.In general, Prozac is not associated with significant problems of drug interaction with... Read more »
Articles
AIDS InfoNet

Wasting Syndrome

...mentioned above. Reducing nausea and vomiting helps increase food intake. Also, appetite stimulants including Megace and Marinol have been used. Megace, unfortunately, is associated with increases in body fat. Marinol (dronabinol) is... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...(including over-the-counter, prescription, street drugs, and herbs), even if you only use them occasionally. Megace (a hormone) and Marinol (a synthetic version of marijuana) may increase appetite. Marijuana may be effective for nausea and... Read more »
AIDS InfoNet

Cytomegalovirus (CMV)

...can cause severe inflammation in the eyes of people with HIV even if they didn't have CMV before. The usual treatment is to add anti-CMV drugs to the patient's anti-HIV drugs. If the CD4 count drops below 50, there is an increased risk of... Read more »
The Body

Coping With an HIV/AIDS Diagnosis

...name it, there are other people out there who have gone through what you're going through. Take strength in those numbers, and add their courage to your own. Support is just a click or a phone call away . One of the most important things you... Read more »
Connect With Others

Marinol???

Posted by RayZ, 2 Replies
...Hello folks - Question for the group. I have a friend that has Marinol left over from bad times with HIV. She doesn't want to take any longer and asked if OK to sell. Any input? Appreciate your comments. Read more »

Marinol

Posted by slitter028, 2 Replies
...I'm thinking about asking my doc for marinol....I am honest with her about smoking weed, and i would like to quit smoking everything, weed and cigs, but without weed i would Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Advice on eating please.

Posted by Billy_G, 9 Replies
My partner has full blown AIDS and is going trough a very tough time at the moment. He's been diagnosed with MAS as well and had to undergo an operation recently leaving him very weak and EXTREMELY wasted away. Our Dr also changed his cocktail and... Read more »